Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Deformations of exceptional Weierstrass points


Author: Steven Diaz
Journal: Proc. Amer. Math. Soc. 96 (1986), 7-10
MSC: Primary 14H15; Secondary 14F07, 32G15
DOI: https://doi.org/10.1090/S0002-9939-1986-0813798-8
MathSciNet review: 813798
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using first order deformation theory of pointed curves we show that the semigroup of a generic Weierstrass point whose semigroup has first nonzero element $ k$ consists only of multiples of $ k$ until after its greatest gap value, and that on the moduli space of curves two components of the divisor of points corresponding to curves possessing exceptional Weierstrass points intersect nontransversely.


References [Enhancements On Off] (What's this?)

  • 1. Arbarello, E.
  • [1] On subvarieties of the moduli space of curves of genus $ g$ defined in terms of Weierstrass points, Atti Accad. Naz. Lincei Mem. Cl. Sci. Fis. Mat. Natur. Sez. Ia (8) 15 (1978), 3-20. MR 531917 (80f:14013)
  • [2] Weierstrass points and moduli of curves, Compositio Math. 29 (1974), 325-342. MR 0360601 (50:13048)
  • 2. Diaz, S.
  • [1] Tangent spaces in moduli via deformations with applications to Weierstrass points, Duke Math. J. (to appear). MR 771387 (86d:14023)
  • 3. Eisenbud D. and J. Harris
  • [1] Limit linear series, the irrationality of $ {M_g}$, and other applications, Bull. Amer. Math. Soc. (N.S.) 10 (1984), 277.
  • 4. Lax, R.F.
  • [1] On the dimension of varieties of special divisors, Trans. Amer. Math. Soc. 203 (1975), 141-159. MR 0360602 (50:13049)
  • [2] Weierstrass points on the universal curve, Math. Ann. 216 (1975), 35-42. MR 0384809 (52:5681)
  • 5. Rauch, H.
  • [1] Weierstrass points, branch points, and moduli of Riemann surfaces, Comm. Pure Appl. Math. 12 (1959), 543-560. MR 0110798 (22:1666)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14H15, 14F07, 32G15

Retrieve articles in all journals with MSC: 14H15, 14F07, 32G15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0813798-8
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society